Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 85, NWS Melbourne, FL

July 19, 2009Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 19, 2009, 7:11 PM EDT for Brevard County, Florida. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2009, 7:11 PM EDT (23:11 UTC)
Expired
Jul 19, 2009, 8:00 PM EDT
In force
49 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 6 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 7:32 PM EDTTSTM WND GST 48Patrick Airforce Base, FLWIND GUST ESTIMATED AT 42 KNOTS FROM 240 DEGREES
Jul 19, 7:40 PM EDTTSTM WND GST 49Patrick Airforce Base, FLWIND GUST ESTIMATED AT 43 KNOTS FROM 240 DEGREES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 192311
SVRMLB
FLC009-200000-
/O.NEW.KMLB.SV.W.0085.090719T2311Z-090720T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
711 PM EDT SUN JUL 19 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BREVARD COUNTY IN FLORIDA

* UNTIL 800 PM EDT.

* AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  CAMP HOLLY FISH CAMP AND OVER PALM BAY...AND MOVING NORTHEAST AT   
  15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  PALM BAY...WEST MELBOURNE...MALABAR...VIERA...SUNTREE...
  MELBOURNE...SATELLITE BEACH...PATRICK AIRFORCE BASE...MELBOURNE
  BEACH...INDIAN HARBOUR BEACH AND INDIALANTIC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2795 8052 2816 8063 2794 8053 2792 8087
      2824 8087 2830 8071 2828 8069 2830 8069
      2831 8066 2828 8066 2823 8063 2828 8061
      2831 8063 2834 8060 2815 8058 2795 8049
TIME...MOT...LOC 2311Z 247DEG 14KT 2810 8083

$$


MOSES
2 follow-up statements
000 
WWUS52 KMLB 192332
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
732 PM EDT SUN JUL 19 2009

FLC009-200000-
/O.CON.KMLB.SV.W.0085.000000T0000Z-090720T0000Z/
BREVARD-
732 PM EDT SUN JUL 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL BREVARD COUNTY...

AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM SUNTREE TO MALABAR...MOVING 
EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VIERA...PALM SHORES...PINEDA...MELBOURNE BEACH...MELBOURNE SHORES...
SPESSARD HOLLAND PARK...INDIALANTIC...GEORGIANA...INDIAN HARBOUR
BEACH AND SATELLITE BEACH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2795 8052 2816 8063 2794 8053 2792 8087
      2824 8087 2830 8071 2828 8069 2830 8069
      2831 8066 2828 8066 2823 8063 2828 8061
      2831 8063 2834 8060 2815 8058 2795 8049
TIME...MOT...LOC 2332Z 248DEG 14KT 2822 8071 2800 8057

$$


MOSES
000 
WWUS52 KMLB 192359
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
759 PM EDT SUN JUL 19 2009

FLC009-200008-
/O.EXP.KMLB.SV.W.0085.000000T0000Z-090720T0000Z/
BREVARD-
759 PM EDT SUN JUL 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BREVARD COUNTY WILL
EXPIRE AT 800 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM 
THAT PROMPTED THE WARNING HAD EXITED THE WARNING AREA...THUS THE 
WARNING HAS BEEN ALLOWED TO EXPIRE. 

LAT...LON 2795 8052 2816 8063 2794 8053 2792 8087
      2824 8087 2830 8071 2828 8069 2830 8069
      2831 8066 2828 8066 2823 8063 2828 8061
      2831 8063 2834 8060 2815 8058 2795 8049
TIME...MOT...LOC 2358Z 248DEG 14KT 2826 8061 2804 8047

$$


MOSES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:27 PM EDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jul 19, 2:27 PM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
227 PM EDT SUN JUL 19 2009

.DISCUSSION...

CURRENT/TONIGHT...OUTFLOW BOUNDARY GENERATED FROM CONVECTION EARLIER
THIS MORNING HAS PASSED SOUTH OF THE ORLANDO AREA AND CONTINUES TO
MOVE S/SE. KMLB SHOWING SEA BREEZE FORMING OFFSHORE AND SHOULD BE
ABLE TO MOVE INLAND SOUTH OF THE CAPE THROUGH MID/LATE AFTERNOON.
WILL HAVE TO WATCH INTERACTIONS BTW THIS SOUTHWARD MOVING OUTFLOW
BOUNDARY AND SEA BREEZE FOR ADDITIONAL SHOWER AND STORM DEVELOPMENT
THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE
THROUGH SUNSET. OVER THE NORTH COOLER TEMPS AND THICKER CLOUD COVER
SHOULD LIMIT ADDITIONAL SHOWER/STORM DEVELOPMENT...HOWEVER STILL CAN
NOT RULE OUT AT LEAST A CHANCE FOR FURTHER SHOWER ACTIVITY THROUGH
EARLY EVENING.

MONDAY...FRONTAL BOUNDARY WILL REMAIN STALLED NORTH OF THE AREA
WITH AN UPPER LEVEL TROUGH EXTENDING SOUTHWARD OVER THE EASTERN
CONUS INTO FLORIDA. COOLER TEMPS ALOFT...UPPER LEVEL DISTURBANCES
ROUNDING THE BASE OF THE TROUGH...AND DEEP MOISTURE OVER THE AREA
WILL MAKE FOR ANOTHER ACTIVE DAY ACROSS ECFL. HAVE KEPT LIKELY RAIN
CHANCES IN FOR MONDAY WITH POPS AT 60%. A FEW STRONG TO SEVERE
STORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE AREA. EARLIER START
AND GREATER COVERAGE OF CONVECTION WILL KEEP TEMPS COOLER MONDAY
WITH HIGHS AROUND THE UPPER 80S/NEAR 90.

 ** PREV DISC **

TUE...AN EASTERLY WAVE WILL BEING TO AFFECT THE BAHAMAS WITH HIGHER
RAIN CHANCES WITH LOW LVL FLOW INCREASING FROM THE ESE THROUGH THE
DAY ACROSS E CENTRAL FL. PWATS FORECAST SLIGHTLY ABOVE CLIMO NORMS
FROM 1.8-1.9 INCHES AND REMNANT H5 TROUGH TO THE WEST WITH SW MID
LYR FLOW SO WILL CONTINUE POPS AROUND 50 PCT. HIGHS UPPER 80S TO
AROUND 90.

WED-FRI...MODELS SHOW MAIN EASTERLY WAVE AXIS LIFTING NWD TWD THE
MID ATLC COAST WITH LIGHT ONSHORE FLOW WED BECOMING SE BY THU.
APPEARS MOISTURE LEVELS WILL DECREASE SOME...ESPEC ACROSS NRN
SECTIONS TOWARD THE END OF THE WEEK...SO WILL LOWER POPS TO 30/40
ACROSS NRN/CENTRAL SECTIONS BY FRI. LESS MORNING CLOUD COVER AND
SLOWER INLAND PROGRESSION OF EAST COAST SEA BREEZE EXPECTED AS WELL
WHICH SHOULD ALLOW HIGHS TO RISE TO LWR-MID 90S FOR THE INTERIOR BY
LATE WEEK.

SAT-SUN...THE SFC RIDGE AXIS WILL SHIFT SLOWLY NWD ACROSS CENTRAL FL
FOR THE UPCOMING WEEKEND WITH MOISTURE LEVELS INCREASING FROM SOUTH
TO NORTH. FOR NOW WILL KEEP POPS CLOSE TO CLIMO LEVELS AROUND 40 PCT.

&&

.AVIATION...
TEMPO IFR/MVFR CONDS IN SCT SHRA/TSRA ACTIVITY WILL BE
POSSIBLE THROUGH THE AFTERNOON...MAINLY FOR KMLB/KVRB WITH BOUNDARY
INTERACTIONS ALONG THE EAST COAST SEA BREEZE. WILL ONLY KEEP VCSH IN
NORTHERN TERMINALS FOR NOW...BUT CHANCE STILL REMAINS FOR ADDITIONAL
SHRA/TSRA ACTIVITY THROUGH EARLY EVENING.

&&

.MARINE...
SOUTHERLY FLOW WILL BE AROUND 5-10 KNOTS THROUGH MONDAY
WITH SEAS AOB 3 FT. SW STEERING FLOW WILL TRANSPORT SCATTERED
SHOWERS AND THUNDERSTORMS OFFSHORE ONCE AGAIN MONDAY AFTERNOON.

TUE-THU...MAINLY SE FLOW FOR THE UPCOMING WEEK TO 10-15 KNOTS
OFFSHORE. EXPECT ESE SWELLS TO INCREASE TO 3-5 FT OFFSHORE AFTER
MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  87  70  86 /  30  60  30  40
MCO  72  88  71  90 /  30  60  30  40
MLB  75  87  71  87 /  30  60  30  50
VRB  74  88  70  88 /  30  60  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM...WEITLICH
LONG TERM....PENDERGRAST
Hazardous weather outlook, Jul 19, 4:00 AM EDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
400 AM EDT SUN JUL 19 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-191900-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
400 AM EDT SUN JUL 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS SHOWERS AND LIGHTNING STORMS WILL STREAM
OFF THE GULF OF MEXICO AND ACROSS LAKE...VOLUSIA...SEMINOLE AND
ORANGE COUNTIES WITHIN A BAND OF DEEP MOISTURE. THE PRIMARY THREAT
FROM THESE STORMS THIS AFTERNOON WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING...GUSTY DOWNBURST WINDS UP TO 50 MPH AND SMALL HAIL AS
THEY MOVE EAST TO NORTHEAST AROUND 15 TO 20 MPH.

SURFACE HEATING AND COOLING TEMPERATURES ALOFT...WILL PRODUCE A
THREAT FOR ISOLATED SEVERE STORMS ALONG THE SPACE AND TREASURE
COASTS LATE THIS AFTERNOON. THE EAST COAST SEA BREEZE WILL LIKELY
DEVELOP THIS AFTERNOON FROM THE CAPE SOUTHWARD BUT A BIT QUICKER
ALONG THE TREASURE COAST. THIS SEA BREEZE BOUNDARY SHOULD BE THE
FOCUS FOR ISOLATED LATE AFTERNOON STORMS CAPABLE OF PRODUCING
DAMAGING DOWNBURST WINDS...COIN SIZE HAIL AND EVEN A BRIEF
TORNADO. FREQUENT TO EXCESSIVE LIGHTNING STRIKES WILL ACCOMPANY
THE STRONGER STORMS. THE BEST CHANCE FOR SUCH STORMS WILL OCCUR
BETWEEN 4 AND 8 PM. INDIVIDUAL CELL MOTION WILL BE TOWARD THE EAST
AT 10 TO 15 MPH.

PLAN AHEAD FOR THE ONSET OF LIGHTNING BY IDENTIFYING A CLOSE AND
SECURE SHELTER THAT YOU CAN QUICKLY MOVE TO IF A STORM APPROACHES
WHILE OUTSIDE.

...FLOOD IMPACT...
BANDS OF MODERATE TO HEAVY RAIN MOVING OFF THE GULF OF MEXICO MAY
AFFECT NORTH LAKE AND VOLUSIA COUNTIES TODAY WITH ACCUMULATIONS OF
ONE TO TWO INCHES. IN ADDITION...LOCALLY VERY HEAVY RAIN FROM
STRONG STORMS LATE THIS AFTERNOON ALONG PORTIONS OF THE SPACE AND
TREASURE COASTS WILL HAVE THE POTENTIAL TO PRODUCE 2 TO 3 INCHES
OF RAIN IN A SHORT PERIOD OF TIME...CAUSING TEMPORARY FLOODING OF
SOME ROADS AND LOW LYING AREAS.

...RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL PRODUCE AN ELEVATED THREAT FOR
RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. ALWAYS
SWIM WITHIN SIGHT OF A LIFEGUARD.

...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED TO NUMEROUS LIGHTNING STORMS WILL MOVE QUICKLY TOWARD
THE EAST TO NORTHEAST AROUND 15 TO 20 MPH OVER NORTHERN EAST
CENTRAL FLORIDA AND OFFSHORE OF THE VOLUSIA COUNTY COASTLINE THIS
AFTERNOON. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ALONG THE
EAST COAST SEA BREEZE AND MOVE EAST TO NORTHEAST AROUND 10 TO 15 MPH
LATE THIS AFTERNOON FROM THE CAPE SOUTHWARD. THE SEA BREEZE WILL
MAKE A BIT MORE INLAND PENETRATION THAN SATURDAY...THOUGH A FEW
STORMS MAY STILL DEVELOP OVER THE INTRACOASTAL WATERS. BOATERS
SHOULD ANTICIPATE MARINE WARNINGS AS STORMS WILL BE CAPABLE OF
WIND GUSTS 35 KNOTS OR HIGHER AND FREQUENT TO EXCESSIVE LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
AN UPPER LEVEL TROUGH WEST OF THE AREA AND COLD MID LEVEL
TEMPERATURES WILL BRING A CHANCE OF STRONG TO POSSIBLY SEVERE
STORMS MONDAY AFTERNOON. HIGH MOISTURE LEVELS WILL ALLOW SCATTERED
STORMS THROUGH MID WEEK AND THEN A SLIGHTLY LOWER COVERAGE OF
STORMS IS EXPECTED TO END THE WORK WEEK AS SOME DRIER AIR MOVES
OVER THE NORTHERN HALF OF THE STATE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

SEDLOCK

In the hours before

Local storm report, Jul 19, 5:03 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
503 PM EDT SUN JUL 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND GST     5 NW FORT PIERCE        27.50N 80.37W
07/19/2009  M70 MPH          ST. LUCIE          FL   ASOS

            FORT PIERCE AIRPORT RECORDED A WIND GUST OF 270 DEGREES
            AT 61 KNOTS.

&&

DVD
Local storm report, Jul 19, 5:23 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
523 PM EDT SUN JUL 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     FUNNEL CLOUD     9 W SAINT LUCIE WEST    27.33N 80.55W
07/19/2009                   ST. LUCIE          FL   PUBLIC

            PUBLIC REPORT OF A FUNNEL CLOUD AT THE INTERSECTION OF
            CARLTON ROAD AND GERMANY CANAL ROAD RELAYED BY SAINT
            LUCIE COUNTY EM

0443 PM     HAIL             5 WNW CARLTON           27.37N 80.49W
07/19/2009  E0.25 INCH       ST. LUCIE          FL   TRAINED SPOTTER

0443 PM     TSTM WND GST     5 WNW CARLTON           27.37N 80.49W
07/19/2009  E50.00 MPH       ST. LUCIE          FL   TRAINED SPOTTER

0455 PM     TSTM WND DMG     LAKEWOOD PARK           27.54N 80.40W
07/19/2009                   ST. LUCIE          FL   TRAINED SPOTTER

            17 FOOT BOAT ON CHALKS IN DRIVEWAY SPUN AROUND BY STRONG
            WINDS

&&

DVD
Local storm report, Jul 19, 5:48 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
548 PM EDT SUN JUL 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             3 S ROSELAND            27.80N 80.49W
07/19/2009  E0.50 INCH       INDIAN RIVER       FL   TRAINED SPOTTER

            REPORT FROM COCORAHS SPOTTER

&&

DVD
Special weather statement, Jul 19, 6:00 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
600 PM EDT SUN JUL 19 2009

FLZ054-058-192245-
INDIAN RIVER-OKEECHOBEE-
600 PM EDT SUN JUL 19 2009

...STRONG THUNDERSTORMS AFFECTING SOUTHWESTERN INDIAN RIVER COUNTY...
NORTHERN OKEECHOBEE COUNTY...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM FORT DRUM TO 10 MILES NORTH OF
BASINGER...MOVING NORTHEAST AT 5 MPH.

THESE STORMS WILL AFFECT FORT DRUM...US 441...AND THE FLORIDA
TURNPIKE.

THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. PEA TO DIME SIZED HAIL...AND FREQUENT DANGEROUS CLOUD
TO GROUND LIGHTNING STRIKES WILL ALSO OCCUR WITH THESE STORMS. HEAVY
RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS
UNTIL THESE STORMS PASS.

MOSES
Special weather statement, Jul 19, 6:07 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
607 PM EDT SUN JUL 19 2009

FLZ053-192245-
OSCEOLA-
607 PM EDT SUN JUL 19 2009

...STRONG THUNDERSTORMS AFFECTING NORTHERN OSCEOLA COUNTY...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS ALONG THE KISSIMMEE RIVER SOUTH OF
POINCIANA...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE
HARMONY...KISSIMMEE AND ST CLOUD.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

RL
Special weather statement, Jul 19, 6:45 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
645 PM EDT SUN JUL 19 2009

FLZ047-192345-
SOUTHERN BREVARD COUNTY-
645 PM EDT SUN JUL 19 2009

...STRONG THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN BREVARD COUNTY...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS WILL DEVELOP WEST OF INTERSTATE 95 AND MOVE EAST
AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE AREAS BETWEEN
COCOA AND PALM BAY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. FUNNEL CLOUDS ARE ALSO POSSIBLE.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

DVD/RL

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 4:23 PM EDTSpecial Marine WarningMLB112 min
Jul 19, 4:40 PM EDTSevere Thunderstorm WarningMLBMartin, Saint Lucie54 min
Jul 19, 5:10 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River51 min
Jul 19, 6:06 PM EDTSevere Thunderstorm WarningMLBIndian River, Okeechobee35 min
Jul 19, 7:03 PM EDTSpecial Marine WarningMLB117 min
Jul 19, 7:22 PM EDTAreal Flood AdvisoryMLBBrevard113 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.